Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 1, NWS Raleigh, NC

March 26, 201218 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Mar 26, 2012, 4:24 AM EDT for 18 counties in North Carolina. It took effect at Mar 27, 2012, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2012, 4:24 AM EDT (08:24 UTC)
In effect from
Mar 27, 2012, 4:00 AM EDT
Expired
Mar 27, 2012, 8:00 AM EDT
In force
4 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WWUS72 KRAH 260824
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
424 AM EDT MON MAR 26 2012

...FROST ADVISORY FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL
PLAIN LATE TONIGHT...

.CHILLY AND DRY HIGH PRESSURE WILL BUILD INTO THE AREA LATE
TONIGHT. TEMPERATURES WILL RAPIDLY FALL BETWEEN 400 AM AND
SUNRISE IN THE PRESENCE OF CLEAR SKIES AND CALM WINDS. SCATTERED
FROST IS EXPECTED OUTSIDE OF URBAN AREAS.

NCZ007>011-021>028-038>041-043-270000-
/O.NEW.KRAH.FR.Y.0001.120327T0800Z-120327T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
424 AM EDT MON MAR 26 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY. 

* LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN OF NORTH
  CAROLINA...OR ALONG AND NORTH OF HIGHWAY 64. THIS INCLUDES THE
  TRIAD...TRIANGLE...ROCKY MOUNT...AND WILSON.

* TEMPERATURES...WILL BOTTOM OUT IN THE MID 30S BY SUNRISE TUESDAY
  MORNING.

* TIMING...TEMPERATURES ARE EXPECTED TO RAPIDLY FALL INTO THE MID
  30S BETWEEN 400 AM AND SUNRISE.

* IMPACTS...SCATTERED FROST IS EXPECTED IN RURAL AND LOW-LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER.
THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

$$

BADGETT/VINCENT
5 follow-up statements
792 
WWUS72 KRAH 261902
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT MON MAR 26 2012

...FROST ADVISORY FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL
PLAIN LATE TONIGHT...

.CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA LATE TONIGHT.
TEMPERATURES WILL RAPIDLY FALL BETWEEN 400 AM AND SUNRISE IN THE
PRESENCE OF CLEAR SKIES AND CALM WINDS. SCATTERED FROST IS
POSSIBLE OUTSIDE OF URBAN AREAS.

NCZ007>011-021>028-038>041-043-271200-
/O.CON.KRAH.FR.Y.0001.120327T0800Z-120327T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
302 PM EDT MON MAR 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
TUESDAY...

* LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN OF NORTH
  CAROLINA...OR ALONG AND NORTH OF HIGHWAY 64. THIS INCLUDES THE
  TRIAD...TRIANGLE...ROCKY MOUNT...AND ROANOKE RAPIDS.

* TEMPERATURES...WILL FALL INTO THE MIDDLE 30S.
 
* TIMING...TEMPERATURES ARE EXPECTED TO RAPIDLY FALL INTO THE 
  MID 30S BETWEEN 400 AM AND SUNRISE. 

* IMPACTS...SCATTERED FROST IS POSSIBLE IN RURAL AND LOW-LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

$$
860 
WWUS72 KRAH 270117
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT MON MAR 26 2012

...FROST ADVISORY FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL
PLAIN LATE TONIGHT...

.CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA LATE TONIGHT.
TEMPERATURES WILL RAPIDLY FALL BETWEEN 400 AM AND SUNRISE IN THE
PRESENCE OF CLEAR SKIES AND CALM WINDS. PATCHY TO SCATTERED FROST
IS POSSIBLE OUTSIDE OF URBAN AREAS.

NCZ007>011-021>028-038>041-043-271200-
/O.CON.KRAH.FR.Y.0001.120327T0800Z-120327T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
917 PM EDT MON MAR 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
TUESDAY...

* LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN OF NORTH 
  CAROLINA...OR ALONG AND NORTH OF HIGHWAY 64. THIS INCLUDES THE 
  TRIAD...TRIANGLE...ROCKY MOUNT...AND ROANOKE RAPIDS. 

* TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO RAPIDLY FALL INTO THE 
  MID 30S BETWEEN 400 AM AND SUNRISE. 

* IMPACTS...PATCHY TO SCATTERED FROST IS POSSIBLE IN RURAL AND
  LOW- LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

$$
001 
WWUS72 KRAH 270536 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
136 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT THIS MORNING...

.CHILLY HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH WILL
ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S BETWEEN 4 AM
AND 8 AM THIS MORNING. PATCHY FROST WILL BE POSSIBLE IN RURAL
AND LOW-LYING AREAS...ESPECIALLY NEAR THE VIRGINIA BORDER.

NCZ007>011-021>028-038>041-043-271200-
/O.CON.KRAH.FR.Y.0001.120327T0800Z-120327T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
136 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN OF NORTH
  CAROLINA...OR NORTH OF THE HIGHWAY 64 CORRIDOR. THIS INCLUDES
  THE TRIAD...TRIANGLE...ROCKY MOUNT...AND ROANOKE RAPIDS.

* TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER
  30S BETWEEN 4 AM AND 8 AM THIS MORNING.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

$$

VINCENT
418 
WWUS72 KRAH 270822
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
422 AM EDT TUE MAR 27 2012

...A FROST ADVISORY REMAINS IN EFFECT THIS MORNING NORTH OF
HIGHWAY 64 AND A NEW FROST ADVISORY IS IN EFFECT FROM 2 AM TO 8 AM
WEDNESDAY MORNING EAST OF INTERSTATE 95...

.CHILLY HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH WILL
ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S BETWEEN 5 AM
AND 8 AM THIS MORNING. PATCHY FROST WILL BE POSSIBLE IN RURAL AND
LOW-LYING AREAS...ESPECIALLY NEAR THE VIRGINIA BORDER.
WITH THE SURFACE HIGH CENTERED OVER EASTERN PORTIONS OF THE
STATE TONIGHT...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID
TO UPPER 30S WEDNESDAY MORNING EAST OF INTERSTATE 95.

NCZ011-027-028-043-272030-
/O.NEW.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
/O.CON.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
422 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

* LOCATION...THE NORTHEAST COASTAL PLAIN.

* TEMPERATURES...WILL BOTTOM OUT IN THE MID TO UPPER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER
  30S BETWEEN 5 AM AND 8 AM THIS MORNING. TEMPERATURES ARE
  EXPECTED TO FALL INTO THE MID TO UPPER 30S AGAIN LATE TONIGHT
  AND EARLY WEDNESDAY MORNING.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

&&

$$

NCZ042-078-089-272030-
/O.NEW.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
JOHNSTON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...GOLDSBORO...CLINTON
422 AM EDT TUE MAR 27 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

* LOCATION...THE SOUTHEAST COASTAL PLAIN.

* TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S.


* TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT...
  BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM AND 8 AM
  WEDNESDAY MORNING.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

&&

$$

NCZ007>010-021>026-038>041-271200-
/O.CON.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH
422 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN...OR NORTH OF
  THE HIGHWAY 64 CORRIDOR. THIS INCLUDES THE TRIAD...TRIANGLE...
  ROCKY MOUNT...AND ROANOKE RAPIDS.

* TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER
  30S BETWEEN 5 AM AND 8 AM THIS MORNING.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

$$

VINCENT
752 
WWUS72 KRAH 271154
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
754 AM EDT TUE MAR 27 2012

.CHILLY HIGH PRESSURE WILL REMAIN CENTERED OVER EASTERN PORTIONS OF THE
STATE TONIGHT. TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL INTO THE MID TO
UPPER 30S WEDNESDAY MORNING EAST OF INTERSTATE 95.

NCZ011-027-028-043-280000-
/O.EXP.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/
/O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
754 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING
AS TEMPERATURES RISE INTO THE 40S. THERE IS ANOTHER FROST ADVISORY
IN EFFECT FOR TONIGHT ACROSS THE AREA. 


* LOCATION...THE NORTHEAST COASTAL PLAIN.

* TEMPERATURES...TONIGHT WILL FALL INTO THE MID 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S
  BETWEEN 2 AM TO 8 AM WEDNESDAY MORNING. 

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ007>010-021>026-038>041-271300-
/O.EXP.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH
754 AM EDT TUE MAR 27 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING AS
TEMPERATURES RISE INTO THE 40S.

$$

NCZ042-078-089-280000-
/O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
JOHNSTON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...GOLDSBORO...CLINTON
754 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* LOCATION...THE SOUTHEAST COASTAL PLAIN.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT... 
  BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM AND 8 AM 
  WEDNESDAY MORNING. 

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Mar 26, 3:51 AM EDT, 33 minutes earlier.

Area forecast discussion, Mar 26, 3:51 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
351 AM EDT MON MAR 26 2012

.SYNOPSIS...
MOSTLY CLEAR SKIES AND DRY CONDITIONS WILL PREVAIL THROUGH MID-WEEK
AS AN UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE BUILD
OVER THE CAROLINAS IN THE WAKE OF THE DEPARTING UPPER LEVEL LOW.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 320 AM MONDAY...

OVERVIEW:
SYNOPTIC SUBSIDENCE/HEIGHT RISES ALOFT WILL COMMENCE OVER THE
CAROLINAS TODAY AS THE POTENT UPPER LEVEL LOW (CENTERED ROUGHLY 50
MILES SOUTHEAST OF CAPE LOOKOUT AT 06Z) PROGRESSES FURTHER OFFSHORE.
A DRIER AIRMASS WILL ADVECT INTO CENTRAL NC TODAY IN ASSOC/W
PRESSURE RISES AND NW/NNW FLOW IN THE WAKE OF THE SFC-H85 LOW
(ATTENDANT THE UPPER LEVEL LOW) PROGRESSING FURTHER OFFSHORE INTO
THE ATLANTIC. WELL UPSTREAM TO THE NORTHWEST...PRONOUNCED SYNOPTIC
SUBSIDENCE ASSOCIATED WITH STRONG HEIGHT RISES IN THE WAKE OF AN
AMPLIFYING UPPER LEVEL TROUGH DIGGING SOUTHEAST THROUGH NEW ENGLAND
TODAY WILL STRENGTHEN HIGH PRESSURE OVER THE OH VALLEY AND GREAT
LAKES THIS AFT/EVE. THE RESULTING ~1030 MB SFC HIGH WILL BUILD
SOUTHEAST INTO THE MID-ATLANTIC AND CAROLINAS TONIGHT.

PRECIPITATION CHANCES:
ASIDE FROM LINGERING SPRINKLES IN THE COASTAL PLAIN THROUGH ROUGHLY
09Z THIS MORNING ON THE BACKSIDE OF THE DEPARTING UPPER LEVEL LOW...
EXPECT 0% CHANCE FOR PRECIP TODAY AND TONIGHT AS HEIGHT RISES ALOFT/
SYNOPTIC SUBSIDENCE AND A DRIER LOW-LEVEL AIRMASS PREDOMINATE OVER
THE CAROLINAS.

TEMPERATURES:
1000-850 MB THICKNESSES ARE PROGGED TO RANGE FROM 1355-1375 METERS
THIS AFTERNOON...COOLEST NE AND WARMEST SW. BOTH THICKNESSES AND THE
DRY ADIABATIC METHOD (MIXING TO ~850 MB) ARGUE FOR HIGHS IN THE
LOWER/MID 70S TODAY...OR 70-77F. MOS GUIDANCE IS A FEW DEGREES
WARMER IN MANY LOCATIONS...ARGUING FOR HIGHS IN THE MID/UPPER 70S.
WILL INDICATE HIGHS RANGING FROM 72-78F...COOLEST FAR NE COASTAL
PLAIN AND WARMEST SANDHILLS AND SW PIEDMONT. TONIGHT...LOWS WILL BE
DRIVEN FIRST BY STRONG COLD ADVECTION AS HIGH PRESSURE BUILDS
SOUTHWARD INTO THE AREA...WITH PRESSURE RISES AS HIGH AS 5MB/3-HR AT
THE ONSET. IN THE 09-12Z TIME-FRAME...THE SURFACE HIGH IS PROGGED TO
BE CENTERED NEAR THE N/NW PIEDMONT...AND THE MSLP GRADIENT SHOULD
SLACKEN ENOUGH FOR WINDS TO GO LIGHT/VARIABLE OR CALM FOR A FEW HRS
PRIOR TO SUNRISE...PRIMARILY NORTH OF HIGHWAY 64. 1000-850 MB
THICKNESSES ARE PROGGED TO PLUMMET OVERNIGHT IN ASSOC/W THE
AFOREMENTIONED COLD ADVECTION...BOTTOMING OUT AT 1295-1310 METERS
NORTH OF HIGHWAY 64 AND 1300-1320 METERS SOUTH OF HIGHWAY 64 BY 12Z
TUE. WITH THE ABOVE IN MIND...EXPECT RELATIVELY CHILLY LOWS RANGING
FROM THE MID/UPPER 30S NORTH OF HWY 64 TO THE UPPER 30S/LOWER 40S
SOUTH OF HWY 64.

FROST POTENTIAL TONIGHT:
LOW TEMPS HAVE THE BEST CHANCE TO FALL INTO THE MID 30S NORTH OF HWY
64 TONIGHT WHERE SURFACE WINDS ARE MOST LIKELY TO GO LIGHT/VARIABLE
OR CALM BETWEEN 09-12Z IN VICINITY OF THE SURFACE HIGH SETTLING OVER
SOUTHERN VA AND THE N/NW NC PIEDMONT. ALTHOUGH A MUCH DRIER AIRMASS
WILL BE IN PLACE TUE MORNING (DEWPOINTS PROGGED IN THE MID 20S)...
GIVEN A FAIR AMOUNT OF RECENT RAINFALL...FEEL THAT RESIDUAL SOIL
MOISTURE COMBINED WITH 1-3 HRS OF CALM WINDS AND CLEAR SKIES SHOULD
BE SUFFICIENT FOR AT LEAST PATCHY FROST IN SHELTERED AND LOW-LYING
AREAS. AS A RESULT...WILL ISSUE A FROST ADVISORY IN LOCATIONS NORTH
OF HWY 64 BETWEEN 08-12Z (400-800 AM) TUE MORNING. -VINCENT

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 330 AM MONDAY...

TUESDAY:
HEIGHT RISES ALOFT WILL CONTINUE ON TUE AS AN UPPER LEVEL RIDGE
PROGRESSES FROM THE TN/OH VALLEYS TO THE SOUTHERN APPALACHIANS BY
00Z WED...WITH ~1028 MB HIGH PRESSURE CENTERED OVER THE
CENTRAL/EASTERN CAROLINAS. FCST SOUNDINGS SHOW AS MUCH...WITH A DRY
COLUMN AND A PRONOUNCED MID-LEVEL SUBSIDENCE INVERSION. AS A
RESULT...EXPECT CLEAR SKIES. THICKNESSES ARE PROGGED TO RANGE FROM
1320-1340 METERS FROM NE-SW 21Z TUE AFTERNOON...AFTER A CHILLY START
WITH TEMPS IN THE MID/UPPER 30S IN MANY LOCATIONS. THICKNESSES WOULD
ARGUE FOR HIGHS IN THE MID/UPPER 50S TO LOWER 60S...AND GIVEN THAT
SURFACE HIGH PRESSURE WILL BE CENTERED OVERHEAD WITH LITTLE OR NO
THERMAL ADVECTION AT THE SURFACE...WILL TREND TOWARD THESE VALUES
AND INDICATE HIGHS RANGING FROM 57-58F IN THE FAR NE COASTAL PLAIN
TO 62-64F IN THE SANDHILLS AND SW PIEDMONT.

TUESDAY NIGHT:
SFC HIGH PRESSURE AND THE LOW-LEVEL RIDGE AXIS WILL SHIFT S/SE OF
CENTRAL NC TUE NIGHT. HOWEVER...WITH THE 925 MB RIDGE CENTERED IN
VICINITY OF SAVANNAH GEORGIA...AND SFC HIGH PRESSURE CENTERED ALONG
AND JUST OFFSHORE THE SOUTHEAST COAST...IT WILL BE DIFFICULT FOR
SOUTHERLY RETURN FLOW AND LOW-LEVEL WARM ADVECTION TO DEVELOP. AS A
RESULT...EXPECT CONTINUED CLEAR SKIES AND LIGHT/VARIABLE OR CALM
WINDS...PERHAPS BECOMING SOUTHWEST AT 5-10 KT NEAR THE VA BORDER BY
SUNRISE WED MORNING AS THE MSLP GRADIENT BEGINS TO TIGHTEN BETWEEN
HIGH PRESSURE TO THE SOUTH/SE AND A LOW PRESSURE SYSTEM IN VICINITY
OF THE GREAT LAKES. EXPECT LOWS A FEW DEGREES WARMER THAN TONIGHT
GIVEN RISING THICKNESSES/HEIGHTS...RANGING FROM THE UPPER 30S TO THE
LOWER 40S. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...

A DRY MID TO LATE WEEK WITH INCREASE IN SHOWER CHANCES NEXT WEEKEND.
TEMPERATURES WILL SHOW TYPICAL SPRING-LIKE UPS AND DOWNS.

THE LATEST MODELS CONTINUE TO SUPPORT THE ONGOING FORECAST.
WEDNESDAY WILL BRING A RETURN TO WARM TEMPERATURES AS A SURFACE HIGH
WILL SHIFT TO OUR SOUTH. THIS WILL ALLOW A RETURN FLOW OF 10-15 MPH
FROM THE SW WINDS GUSTS TO 25 MPH WEDNESDAY AFTERNOON. LOW LEVEL
THICKNESSES AND GUIDANCE SUPPORTS HIGHS OF 72-77. SKIES ARE EXPECTED
TO BE MOSTLY SUNNY.

A FAST MOVING WAVE OF LOW PRESSURE IS FORECAST TO TRACK EASTWARD
FROM THE GREAT LAKES TO OFF THE NEW ENGLAND COAST BY EARLY THURSDAY.
THE ASSOCIATED COLD FRONT IS FORECAST TO MOVE SE THROUGH OUR REGION
WEDNESDAY NIGHT. WE EXPECT A DRY FRONTAL PASSAGE WITH MOSTLY MID
CLOUDS EXPECTED. LOWS WILL BE MILDER WITH THE CONTINUED MIXING IN
THE BOUNDARY LAYER AND THE MID LEVEL CLOUDS. LOWS SHOULD HOLD WELL
INTO THE 50S. THURSDAY... A MILD START WITH DELAYED CAA UNTIL LATE
IN THE DAY... ALONG WITH GOOD DRYING... ALL SUGGEST A WARM DAY. WE
WILL STAY CLOSE TO GUIDANCE WITH HIGHS EXPECTED TO BE IN THE 77-82
RANGE N TO S.

FRIDAY THROUGH SUNDAY... A STRONG 1030+ MB SURFACE HIGH WILL BUILD
SOUTH FROM HUDSON BAY DOWN THE EASTERN SEABOARD THU NIGHT AND FRI
BEHIND THE FRONT. MOSTLY CLEAR/MOSTLY SUNNY SKIES ARE FORECAST WITH
COOLER TEMPS AGAIN. LOWS WILL DIP INTO THE UPPER 30S NORTH TO MID
40S SOUTH. HIGHS FRIDAY WILL BE IN THE 65-72 RANGE.

ANOTHER RAPID WARM-UP IS EXPECTED SATURDAY INTO SUNDAY AS THE HIGH
PRESSURE MOVES OFFSHORE SATURDAY AND A SW FLOW RETURNS. MOISTURE IS
EXPECTED TO INCREASE AS THE NEXT H5 SYSTEM APPROACHES LATE SATURDAY.
CONFIDENCE IN TIMING AND TRACK OF THIS SYSTEM ARE STILL LOW AT THIS
TIME. WE WILL MAINTAIN FORECAST CONTINUITY AND KEEP LOW CHANCES
FOR SHOWERS BY THE WEEKEND AND REFINE THE FORECAST AS THE MODELS
BEGIN TO SHOW AGREEMENT. REGARDLESS... IT IS EXPECTED TO BE WARMER
THAN NORMAL BY 10+ DEGREES WITH LOWS IN THE 55-62... HIGHS IN THE
70S.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
AS OF 200 AM MONDAY...

24-HR TAF PERIOD:
LINGERING MVFR CEILINGS CAN BE EXPECTED AT THE FAY/RWI TERMINALS
(AND POSSIBLY RDU) AT THE VERY BEGINNING OF THE TAF PERIOD...
HOWEVER...CEILINGS WILL IMPROVE TO VFR FROM WEST-EAST BETWEEN 06-09Z
AS A DRIER LOW-LEVEL AIRMASS ADVECTS INTO THE AREA FROM THE N/NW IN
THE WAKE OF A SURFACE AND UPPER LEVEL LOW PROGRESSING OFFSHORE INTO
THE ATLANTIC. AFTER ROUGHLY 09Z...EXPECT CLEARING SKIES AND VFR
CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD IN ASSOC/W
SYNOPTIC SUBSIDENCE IN THE WAKE OF THE DEPARTING UPPER LEVEL LOW.
LIGHT NORTHWEST WINDS ARE EXPECTED THROUGH SUNRISE THIS MORNING...
BECOMING NW OR NNW AT 10-15 KT BY ~15Z. WINDS MAY TEMPORARILY WEAKEN
TO 5-10 KT BY SUNSET THIS EVENING. HOWEVER...RELATIVELY STRONG
PRESSURE RISES ARE EXPECTED TO COMMENCE AROUND 00Z THIS EVENING AS
HIGH PRESSURE BUILDS INTO THE CAROLINAS FROM THE NORTH. IN FACT...
MODEL GUIDANCE INDICATES PRESSURE RISES OF 5MB/3HR BETWEEN
00-03Z...WITH 20-25 KT NORTHEAST FLOW AT 1000-1500 FT AGL. AS A
RESULT...EXPECT WINDS TO VEER TO THE NORTH/NE BY OR SHORTLY AFTER
00Z...BECOMING SUSTAINED AT 10-15 KT WITH GUSTS UP TO 20 KT FOR AT
LEAST SEVERAL HOURS. THE SURFACE HIGH IS EXPECTED TO BE CENTERED
OVER THE NORTH/NW PIEDMONT BY 12Z TUE MORNING...AND NORTHEAST WINDS
WILL EVENTUALLY WEAKEN TO ~5 KT OR LESS FROM NORTH-SOUTH IN THE
06-12Z TIME FRAME TUE MORNING.

LOOKING AHEAD:
VFR CONDITIONS WITH CLEAR SKIES AND LIGHT VARIABLE WINDS WILL RULE
ON TUE IN ASSOC/W HIGH PRESSURE OVER THE AREA. THE LATEST MODEL
GUIDANCE HAS BACKED OFF ON THE POTENTIAL FOR MVFR/IFR CEILINGS
ASSOC/W RETURN FLOW BETWEEN 06-12Z WED MORNING...AND VFR
CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE
WORK WEEK. BREEZY SOUTHWEST WINDS ARE LIKELY DURING THE DAY WED AS
THE MSLP GRADIENT TIGHTENS BETWEEN OFFSHORE HIGH PRESSURE AND A
LOW PRESSURE SYSTEM OVER THE GREAT LAKES...WITH SUSTAINED WINDS
~15 KT AND GUSTS UP TO 25 KT. BREEZY NORTHWEST WINDS DURING THE
DAY THU WILL BE FOLLOWED BY BREEZY N/NE WINDS THU NIGHT AS HIGH
PRESSURE BUILDS INTO THE AREA AGAIN FROM THE NORTH. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 8 AM EDT TUESDAY FOR NCZ007>011-
021>028-038>041-043.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Mar 25, 9:25 PM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
925 PM EDT SUN MAR 25 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-261115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
925 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ089-261115-
SAMPSON-
925 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND RESULTANT
MINOR FLOODING...PARTICULARLY OVER SOUTHERN SAMPSON COUNTY BETWEEN
HARRELLS AND GARLAND...WILL END THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 9:21 PM EDTAreal Flood AdvisoryRAHSampson2 hr

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.